| Model Number |
99-576-76-07 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Device Embedded In Tissue or Plaque (3165)
| Date of Event |
02/21/2018
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
Event or Problem Description
It was reported that a screw head broke off during implantation.The threads of the screw remain in the patient.Ifu (b)(4) states "care is to be used when seating mini or micro cranio-maxillo bone screws.Intraoperative fracture of screws can occur if excessive force (torque) or mechanical overload is applied while seating bone screws into position.".
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.The review of the device history records was not possible due to no lot number being provided.Due to no device being returned the root cause for the failure cannot be determined.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.